Disney Information Station Logo

Go Back   The DIS Discussion Forums - DISboards.com > Disney Trip Planning Forums > disABILITIES! > disABILITIES Community Board
Find Hotel Specials & DIScounts
 
facebooktwitterpinterestgoogle plusyoutubeDIS UpdatesDIS email updates
Register Chat FAQ Tickers Search Today's Posts Mark Forums Read





Reply
 
Thread Tools Rate Thread Display Modes
Old 02-14-2007, 09:47 PM   #1
shoegirl1020
Mouseketeer
 
Join Date: Dec 2005
Location: Pawtucket, RI
Posts: 367

Looking for Support-Med related

my dear ds8 (pdd and mood disorder) is currently hospitalized to help him stablize and learn to be safe with himself. We recently added Lamictal to his meds and today he had a large raised and 'splotchy" red and itchy rash on his toro and legs.

Has anyone else had experience with this med? Thankfully our favorite nurse is on tonight and assures me that she loves my ds like her own (and I beleive her). Now we just have to wait for the attending dr to see him in the morning.
__________________
1988 Off Site
1994 ASMu
1996 CBR
1998 POFQ
2004 CBR
2006 POP
shoegirl1020 is offline   Reply With Quote
Old 02-14-2007, 10:02 PM   #2
Forevryoung
DIS Veteran
 
Join Date: Jan 2005
Posts: 3,126

They raised his dosage too quickly

Make sure they take him off of it. He can be put on it again in the future, they just have to make sure to titrate up SLOWLY.

If you have anyother psych med questions pm me- I've been on most (or feels like most).

Good luck to you and your son, I can't imagine what it's like for you (been on his side of things)
Forevryoung is offline   Reply With Quote
|
The DIS
Register to remove

Join Date: 1997
Location: Orlando, FL
Posts: 1,000,000
Old 02-14-2007, 11:05 PM   #3
BeccaGrace
Reads Disney Menus When She's Sad
 
BeccaGrace's Avatar
 
Join Date: Jan 2005
Location: New Jersey
Posts: 1,073

Lamictal titrating has to go super slow (was going to take my dd 5 months to get to therapeutic levels)...big risk is Steven Johnsons Syndrome (sp?) of which rash is the first sign. The lamictal rash is very serious and dangerous--please make sure they are taking it seriously. Very scary stuff and one of the main reasons we wanted lamictal to be a last resort med for us.
__________________
Sara (36); WDW trip-planning nut and...
Wife to Disney Pin Collector Joey (41)
Mom to Thinks-She's-Too-Old-To-Be-A-Princess Grace (11) and Princess Becca (9)

Upcoming Trips:
Moving to Orlando in Summer 2012!
BeccaGrace is offline   Reply With Quote
Old 02-15-2007, 07:53 AM   #4
Forevryoung
DIS Veteran
 
Join Date: Jan 2005
Posts: 3,126

Quote:
Originally Posted by BeccaGrace View Post
Very scary stuff and one of the main reasons we wanted lamictal to be a last resort med for us.
I was on it for years- as long as it's titrated correctly the rash is fairly rare. One of my more favorite meds actually. (fewer side effects over time)
Forevryoung is offline   Reply With Quote
Old 02-18-2007, 08:16 PM   #5
SueM in MN
It's like combining the teacups with a roller coaster

 
SueM in MN's Avatar
 
Join Date: Aug 1999
Location: Twin Cities area,Minnesota,USA
Posts: 30,897
DISboards Moderator


I just had a chance to see this thread and hope things have improved.

My DD has been on Lamictal for about 8 years. It was not our first choice, but she had a very bad reaction to Depakote, which also ruled out some other medications.
BeccaGrace had the right spelling. It is Steven Johnsons Syndrome. Lamictal is only one of the drugs that can cause it.

A drug connected rash is most likely in the first 2-8 weeks after starting the medication; although it can happen even after many years, it's less likely after the initial starting period.
__________________
SueM in MN
Moderator of disABILITIES
Link to disABILITIES FAQs thread

Spaceship Earth: We are all passengers together.
Life is what happens to you when you're busy making other plans......John Lennon
Be a rainbow in someone else's cloud. Dr. Maya Angelou
trip report link in Memory of eternaldisneyfan, who lived these words: Some people are always grumbling because roses have thorns. I am thankful that thorns have roses. Alphonse Karr
SueM in MN is offline   Reply With Quote
Old 03-18-2007, 09:21 PM   #6
spotdog
Mouseketeer
 
Join Date: Mar 2003
Location: Seattle, WA
Posts: 402

Wow, SueM in MN, you sure seem on top of these meds. Steven's Johnson Syndrome is the same reaction I had to Tegretol in the late 1980's. They were considering transfering me to a burn ward back then...

Just for the record, Depakote mad me fat, but Gabapentin seems promising for me. Shoegirl1020, you and your son hang in there and pixie dust. It takes a while to come up with the right solutions. I may take meds, but I am an adult who lives on my own and works for a living.
spotdog is offline   Reply With Quote
Old 03-18-2007, 11:24 PM   #7
SueM in MN
It's like combining the teacups with a roller coaster

 
SueM in MN's Avatar
 
Join Date: Aug 1999
Location: Twin Cities area,Minnesota,USA
Posts: 30,897
DISboards Moderator

Quote:
Originally Posted by spotdog View Post
Wow, SueM in MN, you sure seem on top of these meds. Steven's Johnson Syndrome is the same reaction I had to Tegretol in the late 1980's. They were considering transfering me to a burn ward back then...

Just for the record, Depakote mad me fat, but Gabapentin seems promising for me. Shoegirl1020, you and your son hang in there and pixie dust. It takes a while to come up with the right solutions. I may take meds, but I am an adult who lives on my own and works for a living.
Thanks.

I'm an RN. I work in Infection Control right now, but have done Public Health. In both, you do a lot of education for people and I'm naturally curious. We also had a patient in the hospital who had Steven's Johnson Syndrome, so I've seen someone with it. Not something easy to forget.

Plus, after my DD went into liver failure on Depakote, so I looked very carefully at the possible side effects.

I hope shoegirls son is OK since we haven't heard anything.
__________________
SueM in MN
Moderator of disABILITIES
Link to disABILITIES FAQs thread

Spaceship Earth: We are all passengers together.
Life is what happens to you when you're busy making other plans......John Lennon
Be a rainbow in someone else's cloud. Dr. Maya Angelou
trip report link in Memory of eternaldisneyfan, who lived these words: Some people are always grumbling because roses have thorns. I am thankful that thorns have roses. Alphonse Karr
SueM in MN is offline   Reply With Quote
Old 03-20-2007, 04:36 PM   #8
shoegirl1020
Mouseketeer
 
Join Date: Dec 2005
Location: Pawtucket, RI
Posts: 367

I thought I had just posted an update-but it didn't show up So, Joe is doing much better. The rash took over 1 week to go away. I would still love to found out much more information about this Steven Johnston Synmdrome, but am having trouble finding any.

He's still in the hospital. They've added tegetrol to his meds and I don't notice any appreciatable difference. I have noticed that he seems more sad and unable to follow along with basic conversation. He doesn't appear "drugged" at all. I love to hear any opinions on tegetrol.

Thank you everyone for your support
__________________
1988 Off Site
1994 ASMu
1996 CBR
1998 POFQ
2004 CBR
2006 POP
shoegirl1020 is offline   Reply With Quote
Old 03-20-2007, 08:39 PM   #9
BeccaGrace
Reads Disney Menus When She's Sad
 
BeccaGrace's Avatar
 
Join Date: Jan 2005
Location: New Jersey
Posts: 1,073

I'm so glad he's doing better!

My husband has been on Tegretol for about 10 years and it is one of the best meds he has been on--the only major side effects he has from it is that it makes him very tired.

Good luck!
__________________
Sara (36); WDW trip-planning nut and...
Wife to Disney Pin Collector Joey (41)
Mom to Thinks-She's-Too-Old-To-Be-A-Princess Grace (11) and Princess Becca (9)

Upcoming Trips:
Moving to Orlando in Summer 2012!
BeccaGrace is offline   Reply With Quote
Old 03-22-2007, 12:36 PM   #10
TwitterMouse
Mouseketeer
 
TwitterMouse's Avatar
 
Join Date: Mar 2006
Location: New Jersey
Posts: 440

My friend is on tegratol. She said it helps and she doens't realy get any side effects.
TwitterMouse is offline   Reply With Quote
Reply



Thread Tools
Display Modes Rate This Thread
Rate This Thread:

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

facebooktwitterpinterestgoogle plusyoutubeDIS Updates
GET OUR DIS UPDATES DELIVERED BY EMAIL



All times are GMT -5. The time now is 03:17 PM.

Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.

Copyright © 1997-2014, Werner Technologies, LLC. All Rights Reserved.